MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number 1295118
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); Increased Level of Consciousness (4590)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the picc leaked, as it had a hole in the inverted cone region.It was necessary to remove the catheter from the patient and perform another insertion procedure.06/21/2023: add info received.On the night shift on (b)(6) 2023 at six o'clock in the morning at the shift changeover, the nurse observed the patient very agitated despite receiving sedation in continuous infusion pump.When the nurse was on duty and went to assess the patient, she observed the wet sheets, and the patient was very agitated.When performing the sas (agitation and sedation scale), she observed medication leakage wetting the sheet.The fracture was external in the middle of the dormonid and fentanyl and the noradrenaline was immediately turned off.Patient experienced psychomotor agitation because he was under orotracheal intubation and sedated.Treatment was performed immediately due to the risk of drug extravasation and the lack of delivery of the drug therapy offered, we decided to remove the catheter and perform a new passage.Replacement procedure was performed at the bedside by the infusion therapy team nurse.Tegaderm chg 3m was used to secure the device.The patient has an ulnar fracture with surgical reapproach that inactivates the implantation of a new catheter in the upper right limb, so a new puncture was performed in the same member of the upper left limb adverse event, exposing the critical patient to a new procedure.No other information was provided.
 
Additional Manufacturer Narrative
H11: a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported the picc leaked, as it had a hole in the inverted cone region.It was necessary to remove the catheter from the patient and perform another insertion procedure.06/21/2023: add info received.On the night shift on 06/14/23 at six o'clock in the morning at the shift changeover, the nurse observed the patient very agitated despite receiving sedation in continuous infusion pump.When the nurse was on duty and went to assess the patient, she observed the wet sheets, and the patient was very agitated.When performing the sas (agitation and sedation scale), she observed medication leakage wetting the sheet.The fracture was external in the middle of the dormonid and fentanyl and the noradrenaline was immediately turned off.Patient experienced psychomotor agitation because he was under orotracheal intubation and sedated.Treatment was performed immediately due to the risk of drug extravasation and the lack of delivery of the drug therapy offered, we decided to remove the catheter and perform a new passage.Replacement procedure was performed at the bedside by the infusion therapy team nurse.Tegaderm chg 3m was used to secure the device.The patient has an ulnar fracture with surgical reapproach that inactivates the implantation of a new catheter in the upper right limb, so a new puncture was performed in the same member of the upper left limb adverse event, exposing the critical patient to a new procedure.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a catheter leak is confirmed but the exact cause remains unknown.One 5 fr dl powerpicc solo catheter was returned for evaluation.The catheter was trimmed at the 44 cm depth marker.Use residues was present throughout the catheter.The catheter was flushed with water and a spraying leak was observed emanating from the molded winged hub.Microscopic inspection of the leak location revealed a pinhole puncture on the molded hub.Based on the condition of the returned sample, possible contributing factors include contain with a sharp instrument or needle.Since a leak was observed to be present at the hub region, the complaint is confirmed but the exact cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17217879
Report Number3006260740-2023-02677
Device Sequence Number6232363
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number1295118
Device Lot NumberREHN3948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer09/20/2023
10/11/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date09/28/2023
10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight100 KG